A 46-year-old female asked:
Disclaimer

while taking levaquin (levofloxacin) and vancomycin, stools became soft but no diarrhea. now a week after done with meds, still a bit soft. should this resolve?

1 doctor answer
Dr. John cuong Doan
17 years experience Family Medicine
Sounds like you: were very sick and I certainly hope you have recovered from that ordeal. Yes GI effects from antibiotics typically recover themselves after 1-2 weeks. Using probiotics and/or yogurt and live culture stuff may help with repopulating your colon with beneficial bacteria. Thanks for trusting in HealthTap.
Answered on Oct 23, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 47-year-old female asked:
Dr. Hunter Handsfield
52 years experience Infectious Disease
Probably not: You obviously had a serious infection, to require such prolonged treatment with those antibiotics. The residual effects of the infection are a far mor ... Read More
A 47-year-old female asked:
Dr. John Rhoades
47 years experience Family Medicine
Below: The longer I have practiced medicine, the more I realize that medications can cause multiple symptoms, but they are only reported in the warning labe ... Read More
A 46-year-old female asked:
Dr. John cuong Doan
17 years experience Family Medicine
Yes Vancomycin: absorbs just fine if you give it IV. For Strep pneumo infection depending on the site, Vancomycin and Levaquin (levofloxacin) would be more than en ... Read More
A 41-year-old female asked:
Dr. Karen Koffler
31 years experience Internal Medicine
Not sufficient!: Align is great for maintenance, but when you are given potent antibiotics (such as levaquin), you need a broader range and higher colony count of bac ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month